Alert archive / New Mexico / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 29, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 7, 1997, 7:00 PM MDT for Doña Ana County, Otero County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1997, 7:00 PM MDT (01:00 UTC)
- Expired
- Jun 7, 1997, 8:05 PM MDT
- In force
- 65 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
Counties Doña Ana County, NM, Otero County, NM
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:00 PM MDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
381 WUUS1 KELP 080059 RRA SVRELP NMC013-035-080205- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 700 PM MDT SAT JUN 7 1997 THE NATIONAL WEATHER SERVICE IN EL PASO TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 805 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION ... IN SOUTH CENTRAL NEW MEXICO ...EASTERN DONA ANA COUNTY ...WESTERN OTERO COUNTY AT 659 PM...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER WHITE SANDS AND ALONG US HIGHWAY 70..MOVING TO THE NORTHEAST AT 20 MPH. THIS STORM MAY ACCOMPANIED BY WINDS GREATER THAN 55 MPH...HAIL LARGER THAN 3/4 INCH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION. ALSO ...A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNING AREA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:46 PM MDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jun 7, 12:46 PM MDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 PM MDT SAT JUN 7 1997 SPC WW 391 FOR POSSIBLE TORNADIC ACTIVITY ALL BUT NE CWA. COORD WITH ABQ TO LEAVE OTERO COUNTY OUT OF THE WATCH EVEN THOUGH SE CORNER IN THE DEFINING BOX. SAT IMGRY SHOWS ROTATING S/WV INTO BOOTHEAL ATTM. COORD WITH TUS ABT DRY INTRUSION AT H7 DURING DAY TO FURTHER ASSIST WITH SVR. MOD SOUNDING YIELDS CAPE...3000+ LI -8...SWEAT 450. GOOD VEERING WITH HT ON VWP. FLY IN OINTMENT IS WEAK MID LVL ROTATION...BUT AGREE WITH WATCH BOX. NEW ETA KEEPS ACTIVITY GOING THRU TNGT SO HAVE RAISED POPS FOR TNGT. H5 LOW KICKS NE SUN. SRN CWA STABILIZES BUT HAVE KEPT A SLT CHC IN FOR NOW. SIERRA AND OTERO/SAC MTN ZONES TO REMAIN UNSTABLE SUNDAY SO LINGERING POPS THERE. BEST MOISTURE CONVRGNC AND LIFT TRANSLATING EAST TNGT. FOLLOWED FWC AS FIRST AND ONLY TEMP ITERATION. RAMEY/06 SILVER CITY BA 51/ 76/ 48/ 82 6200 TRUTH OR CONSEQUENCES BA 59/ 82/ 56/ 88 5221 ALAMOGORDO BA 59/ 84/ 56/ 90 3210 CLOUDCROFT BA 42/ 63/ 39/ 69 4321 LORDSBURG BA 55/ 86/ 52/ 92 5200 DEMING BA 55/ 84/ 52/ 90 5200 LAS CRUCES BA 56/ 83/ 53/ 89 4200 EL PASO BA 61/ 86/ 58/ 92 4200
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:09 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 46 min |
| Jun 7, 6:18 PM MDT | Tornado Warning | EPZ | Doña Ana | 37 min |
| Jun 7, 8:05 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Otero | 60 min |
| Jun 7, 8:05 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 60 min |
| Jun 7, 9:14 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 46 min |
| Jun 7, 9:54 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.